Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS State College, PA

July 5, 2007Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 5, 2007, 4:13 PM EDT for Lancaster County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 4:13 PM EDT (20:13 UTC)
Expired
Jul 5, 2007, 5:15 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lancaster County, PA

The radar

The Philadelphia radar (KDIX), 158 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:27 PM EDTTSTM WND DMGLandisville, PASEVERAL TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 052013
SVRCTP
PAC071-052115-
/O.NEW.KCTP.SV.W.0183.070705T2013Z-070705T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
  ELIZABETHTOWN TO MOUNT JOY TO BAINBRIDGE...AND MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARIETTA AND MANHEIM AROUND 420 PM EDT...
  LANDISVILLE AND COLUMBIA AROUND 425 PM EDT...
  BRICKERVILLE AND MOUNTVILLE AROUND 430 PM EDT...
  ROTHSVILLE AND MILLERSVILLE AROUND 435 PM EDT...
  EPHRATA AND DENVER AROUND 440 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 295.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4011 7595 4004 7595 3996 7599 4000 7650
      4005 7654 4006 7663 4012 7671 4019 7660
      4026 7630 4025 7605 4014 7589

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:38 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 5, 3:38 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT THU JUL 5 2007

.SYNOPSIS...
WARM AND HUMID AIR WILL COVER ALL OF CENTRAL PENNSYLVANIA INTO THE
OVERNIGHT. A COLD FRONT...EXTENDING FROM LAKE HURON TO
CHICAGO...WILL PUSH TO THE EAST TODAY AND CROSS CENTRAL
PENNSYLVANIA TONIGHT. THE INTERACTION OF THIS FRONT WITHE THE
WARM...MOIST AIRMASS WILL CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS
TO DEVELOP.

MAINLY DRY AND PLEASANTLY WARM WEATHER IS EXPECTED TO MOVE IN
FRIDAY AND LAST INTO THE WEEKEND AS A LARGE AREA OF HIGH PRESSURE
SLIDES BY TO THE SOUTH OF PENNSYLVANIA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVITY IS STARTING TO ORGANIZE AROUND A LAKE BREEZE...AS WELL AS
ASSOCIATED WITH THE MESO CIRCULATION MOVING OUT OF EASTERN OHIO.
STILL SEEING MARGINAL INSTABILITY BUT FAIRLY STRONG SPEED SHEAR
THROUGH THE MID LEVELS. THIS HAS PROMOTED A SEVERE THUNDERSTORM WATCH
FOR NORTHERN PA...WHICH MAY NEED TO BE EXPANDED LATER TODAY.

ACTIVITY SHUD INCREASE AS THE AFTERNOON WEARS ON...WITH A BROKEN
SQUALL LINE BECOMING THE DOMINANT FEATURE ACROSS NORTHERN TIER
AND HEAVY RAIN/POSSIBLY SEVERE STORMS MOVING EAST THROUGH THE
LAURELS AND SOUTH-CENTRAL MOUNTAINS. SOUTHERN STORMS ARE VERY
TROPICAL IN NATURE...WITH 4IN/HR AMOUNTS REPORTED BY SOME
OBSERVERS IN WESTERN PA.

AS THE COLD FRONT REFORMS OVER EASTERN PA AND THE COASTAL PLAIN LATER
TONIGHT...WE WILL SEE THE USUAL DIURNAL STABILIZATION AND PRECIP
BECOMING MORE SCATTERED BEFORE DYING OFF ALTOGETHER LATE AT NIGHT.
PROBABLY SEE A FAIR AMOUNT CLOUDS AND EVEN SOME DENSE FOG LATER
TONIGHT...ESPECIALLY WHEREVER IT RAINS HARD THIS AFTERNOON AND
EVENING. OTHER THAN THAT...THE BULK OF THE WEATHER WILL OCCUR
BEFORE MIDNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FOLLOWED AN ENSEMBLE MOS POP WHICH LEANS TOWARD A DRIER AND LESS
UNSETTLED DAY OVERALL. CANNOT RULE OUT A SHOWER OR ISOLATED
STORM...BUT THINK IT WILL AN IMPROVEMENT ON WHAT WE HAVE HAD THE
LAST FEW DAYS. 850 TEMPS FROM 13-17C WITH NW FLOW...WE SHUD EASILY
SEE TEMPS IN THE 70S TO LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
DEFINITELY THE EASIER PART OF THIS FORECAST. COLD FRONT THROUGH BY
FRI EVE WITH DRIER LOW LEVEL AIR WORKING IN. WEAK MID LEVEL WAVE
SLIDES BY TO OUR NORTH KEEPING MENTION OF SLIGHT CHANCE FOR A
SHOWER ALONG NORTHERN TIER.

A PERIOD OF QUIET WEATHER ARRIVES FOR SAT INTO SUN AS WESTERLY
FLOW DEVELOPS. SAT WILL BRING SEASONAL TEMPS WITH WARMER AIR
MOVING IN FOR SUN AS WARM FRONT SLIPS THROUGH. REGION REMAINS IN
WARM SECTOR ON MON WITH ANOTHER VERY WARM AND HUMID DAY. AIR WILL
BECOME UNSTABLE ENOUGH FOR TSTORMS TO POP. ACTIVITY WILL CONTINUE
THROUGH WED AS FRONTAL BOUNDARY LINGERS NEARBY. TEMPS WILL
GRADUALLY SLIP BACK TOWARDS NORMAL BUT HUMIDITY WILL REMAIN. BY
THU IT LOOKS LIKE THE FRONT WILL BE PUSHED EASTWARD AWAY FROM THE
REGION...USHERING IN DRIER AND COOLER AIR.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER MUCH OF THE
CWA...AND WILL/OR HAVE EFFECTED TAF SITES BY THE START OF THIS TAF
PERIOD. THESE WILL CONTINUE THROUGH THE EVENING...AND A FEW
SHOWERS MAY LINGER INTO THE OVERNIGHT HOURS BUT ALL IN ALL
COVERAGE/INTENSITY WILL TAKE A DOWN TURN AFTER SUNSET.

EVEN WITH A FRONT IN THE REGION...FOG FORMATION STILL LIKELY
OVERNIGHT AS MOST OF THE CWA IS LIKELY TO SEE DECENT
RAINFALL AND OVERNIGHT CLEARING...SO HAVE INCLUDED IN ALL TAF SITES. FOG
WILL DISSIPATE MID MORNING.

SLIGHTLY DRIER AIR BEHIND A COLD FRONT FOR FRIDAY...HOWEVER A
WEAK DISTURBANCE WILL MOVE ACROSS THE REGION SPARKING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. HUMID
AIRMASS RE ESTABLISHES ITSELF OVER THE AREA MONDAY AND
TUESDAY...AND A FRONT PASSING THROUGH THE REGION WILL RESULT IN
THUNDERSTORM ON THOSE DAYS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...RXR
AVIATION...CONNELLY
Hazardous weather outlook, Jul 5, 1:17 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT THU JUL 5 2007

PAZ017>019-024>028-033>036-049>053-056>059-063>066-061730-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
117 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY REGION THIS
AFTERNOON AND THIS EVENING.

A COLD FRONT WILL MOVE INTO NORTHWESTERN PENNSYLVANIA THIS
AFTERNOON. WARM AND HUMID AIR ACROSS THE STATE WILL INTERACT WITH
THIS FRONT TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS
THAT WILL CONTINUE THROUGH THE EARLY EVENING HOURS.

THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF ISOLATED...
DAMAGING STRAIGHT LINE WIND GUSTS AND HAIL. SEVERAL THUNDERSTORMS
CROSSING THE SAME AREAS COULD DUMP BETWEEN 1 AND 2 INCHES OF RAIN
WITHIN A FEW HOURS...AND LEAD TO MINOR FLOODING OF STREAMS AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND
STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

PAZ004>006-010>012-037-041-042-045-046-061730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
117 PM EDT THU JUL 5 2007

...SEVERE THUNDERSTORM WATCH 487 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND
STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 5, 12:33 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1233 PM EDT THU JUL 5 2007

PAZ017-024>026-034-051700-
BEDFORD-BLAIR-CAMBRIA-CLEARFIELD-HUNTINGDON-
1233 PM EDT THU JUL 5 2007

...AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT
BLAIR...CAMBRIA...NORTHEASTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND
WESTERN HUNTINGDON COUNTIES...

THE HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
OUT OF WESTERN PENNSYLVANIA AND AFFECT THE AREA THROUGH MID
AFTERNOON. TORRENTIAL DOWNPOURS ARE POSSIBLE WITH SOME OF THE
HEAVIER SHOWERS AND STORMS...WITH FLOODING OF SOME LOW LYING AND
POOR DRAINAGE AREAS POSSIBLE

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-99 BETWEEN MILE MARKERS 12 AND 51.

FORECASTER: LA CORTE
Special weather statement, Jul 5, 1:37 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 PM EDT THU JUL 5 2007

PAZ024-051830-
CAMBRIA-
137 PM EDT THU JUL 5 2007

...A HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CAMBRIA COUNTY...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND HEAVY THUNDERSTORMS 3 MILES NORTH OF
WESTMONT...MOVING SLOWLY NORTHEAST.

TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO
JOHNSTOWN AND SURROUNDING AREAS. RAINFALL AMOUNTS IN EXCESS OF 2
INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. THIS WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LA CORTE
Special weather statement, Jul 5, 1:46 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EDT THU JUL 5 2007

PAZ028-056-051845-
JUNIATA-PERRY-
146 PM EDT THU JUL 5 2007

...AN AREA OF SHOWERS AND HEAVY THUNDERSTORMS WILL AFFECT PERRY AND
SOUTHWESTERN JUNIATA COUNTIES...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS 11 MILES SOUTH OF
LEWISTOWN...MOVING EAST AT 25 MPH.

TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO THE
AREA...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS IN EXCESS OF 2
INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE SHOWERS AND STORMS WILL BE NEAR WALNUT AROUND 155 PM...SPRUCE
HILL AROUND 200 PM...AND PORT ROYAL AROUND 205 PM.

FORECASTER: LA CORTE
Special weather statement, Jul 5, 3:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT THU JUL 5 2007

PAZ033-052000-
SOMERSET-
300 PM EDT THU JUL 5 2007

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF MOUNT
PLEASANT TO 9 MILES EAST OF CONNELLSVILLE TO 5 MILES SOUTH OF
CONNELLSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH AND VERY HEAVY RAIN ARE POSSIBLE
WITH THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND 310
PM...JENNERSTOWN...ROCKWOOD...AND CASSELMAN AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 129.

FORECASTER: LA CORTE
Local storm report, Jul 5, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     ICKESBURG               40.49N 77.29W
07/05/2007                   PERRY              PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0240 PM     TSTM WND DMG     NEWPORT                 40.48N 77.13W
07/05/2007                   PERRY              PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0340 PM     HAIL             NEW CUMBERLAND          40.23N 76.88W
07/05/2007  E0.25 INCH       CUMBERLAND         PA   LAW ENFORCEMENT

            2 INCHES OF RAIN FELL IN A HALF-HOUR PERIOD.
            ROAD-FLOODING REPORTED ALONG WITH PEA-SIZE HAIL.

0346 PM     HAIL             5 S LINGLESTOWN         40.27N 76.79W
07/05/2007  M0.25 INCH       DAUPHIN            PA   TRAINED SPOTTER

            DIME-SIZE HAIL AND A 50 MPH WIND GUST REPORTED 5 MILES
            SOUTH OF LINGLESTOWN

&&

CJE
Special weather statement, Jul 5, 4:12 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT THU JUL 5 2007

PAZ066-052045-
LANCASTER-
412 PM EDT THU JUL 5 2007

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LANCASTER COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOUNT JOY...MARIETTA AROUND 420 PM...COLUMBIA
AROUND 425 PM...MOUNTVILLE...LANDISVILLE AROUND 430 PM...EAST
PETERSBURG AROUND 435 PM...MILLERSVILLE...LANCASTER AND SAFE HARBOR
AROUND 440 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:22 PM EDTSevere Thunderstorm WarningCTPLancaster38 min
Jul 5, 2:28 PM EDTSevere Thunderstorm WarningCTPPerry47 min
Jul 5, 3:23 PM EDTSevere Thunderstorm WarningCTPDauphin37 min
Jul 5, 3:24 PM EDTSevere Thunderstorm WarningCTPSomerset66 min
Jul 5, 3:36 PM EDTSevere Thunderstorm WarningCTPLebanon54 min
Jul 5, 3:40 PM EDTFlash Flood WarningCTPDauphin3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.